Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

191 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for severe diarrhea and recurrent diverticulitis flare ups

Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 1958 Questions

default
Posted on Fri, 24 Mar 2017 in Digestion and Bowels
Question: One round (10 days) of antibiotics (Avelox) helped but didn't seem to cure what I believe to be a diverticulitis flare up (I've had it before). My doc has prescribed another round of the same and several days of clear liquids. Now diarrhea has begun; taking some Pepto. Of course it is the weekend... Should I visit an urgent care center? Feeling weak from lack of calories...
doctor
Answered by Dr. Ramesh Kumar 49 minutes later
Brief Answer:
Yes you should visit the nearest Gastroenterology set up.

Detailed Answer:
Diverticula are small, bulging pouches that can form in the lining of your digestive system.Sometimes, however, one or more of the pouches become inflamed or infected.This is medically termed as diverticulitis.
As infection is not responding to Moxifloxacin,I would suggest you to go to the nearest Gastroenterology set up where typical oral antibiotic regimen can be given (combination of ciprofloxacin (or trimethoprim-sulfamethoxazole) and metronidazole.)
Once you are on combination therapy initially clear liquid diet only should be followed advance the diet slowly as tolerated after clinical improvement, which usually will most occurs within 2-3 days.
As you are feeling week several blood investigations like Total leucocyte count ,Serum electrolyte etc should be done.Stool routine and microscopy along with culture and sensitivity should be done to check sensitivity of antibiotics.
As of now i would suggest you to visit the nearest emergency or Gatroenterology set up.

Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,   ,  

Recent questions on  Moxifloxacin

doctor1 MD

hi am a 24yr female,been having loose stools on and off,i took metrogyl 400 for 3 days n the stool became normal,but again now loose stools started..m taking treatment for acne ,using minoz tab n brevoxyl n clindamycin cream. now m also having conjunctivitis and using moxifloxacin n lubrex drops.should i again take metrogyl??is it ok to use it when am on the above medications?

doctor1 MD

When I woke up this morning, my left eye was blood shot, as if a vessel had broken. I have no pain, but I do have a slight tingling sensation . What may be the cause?

doctor1 MD

my wife went to her doctor 5 days ago bout symptoms of brown flem and pain in her chest, the doctor told her that she had fluid in her lungs and a cracked rib the doctor did not order her a chest xray or send her to the hospital she gave my wife perscriptions for prednizone 20 mg 3 times a day, avelox 400 mg 1 a day for 7 days , omeprazole 20 mg 1 2times a day, clonazepam 2mg 1 2times a day PRN, and flovent 110 mcg 2 times a day. She has been taking these religeously and still doesnt feel better she acts like shes stoned and cannot stand at all. I dont know what to do

doctor1 MD

I am male 70 years old and l been told that l have a swollen lympnode in my groin area. It is giving me pain at times. What can l do to make the pain go away?

doctor1 MD

Hello doctor, Since last night my left eye is irritating. It irritates the most when I sleep I had a distributed sleep as it was irritating and the eye was watering as well. I don t think any foreign particle entered however I was in a night club...

doctor1 MD

Dear Dr.Mahashur, i have been diagonised with 'MYCOPLASMIC PNEUMONIA' by a Dr in Singapore,(mycoplasmic pneumonia antibody fbc= >1:1280) and am now on a 20-days course of 'avelox' ( moxifloxacin 400 mg) and have also been advised to take steroids for 10 days. I have already gone through a course of antibiotics to treat pneumonia (CLAVICEF)and TB has been eliminated by carrying out a bronchoscopy and lab analysis for TB. I am apprehensive about taking steroids, so pls advise if it is necessary to take steroids? thanks.

doctor1 MD

I was given Hydromet Syrup, Avelox (anti-biotic), and some sort of steroid inhaler that I use twice a day about a week ago from an urgent care clinic when I was told I have bronchitis. Just over a week later my symptoms are no better and I am still feeling quite unwell. I am a school teacher and am exposed to a great many things while at work, but I have never been sick for so long with such a bad cough. Should I contact the doctor again?